MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT STANDARD IMP. INSERTER; HIP INSTRUMENTS : IMPACTORS

DEPUY ORTHOPAEDICS INC US SUMMIT STANDARD IMP. INSERTER; HIP INSTRUMENTS : IMPACTORS
Catalog Number 257005100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unspecified surgical procedure, it was observed that the corail stem could not fit onto the handle.It was reported that at the point of contact, the metal site had changed shape.It was reported that there was no allegation against the corail stem device.It was further observed that the metal ring on top of the pinnacle inserter handle had snapped off.It was reported that a new device was opened.There were no adverse consequences to the patient, or surgical delay.No additional information could be provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional manufacturer narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary- corail stem cannot fit onto the handle, at the point of contact, the metal site has changed shape.The product was returned to depuy synthes for evaluation.Visual inspection of the returned sample revealed summit standard imp.Inserter has deformed tip.Although no broken condition was found, the reported allegation can be confirmed as the observed failure mode prevents the device to work as intended in the same manner.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing during almost 22 years.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the summit standard imp.Inserter would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot- a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code cv0904 provided is not a valid finished goods lot number.Corrected: h3.

Brand Name
SUMMIT STANDARD IMP. INSERTER
Common Device Name
HIP INSTRUMENTS : IMPACTORS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23778172
Report Number1818910-2025-21662
Device Sequence Number10075908
Product Code HWR
UDI-Device Identifier10603295143215
UDI-Public(01)10603295143215(10)CV0904
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number257005100
Device Lot NumberCV0904
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer01/05/2026
01/23/2026
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date01/06/2026
01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2004
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown